Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 45, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 13, 2013, 5:30 PM EDT for 4 counties in North Carolina. It was in force for 75 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2013, 5:30 PM EDT (21:30 UTC)
- Expired
- Jun 13, 2013, 6:45 PM EDT
- In force
- 75 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Anson County, NC, Montgomery County, NC, Moore County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 153 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:40 PM EDT | TSTM WND DMG | Albemarle, NC | *** 3 INJ *** COUNTY EMERGENCY MANAGER REPORTS NUMEROUS TREES DOWN COUNTY-WIDE. ALBEMARLE HARDEST HIT. NUMEROUS TREES BLOWN DOWN ON HOMES...SEVERAL OF WHICH WENT THROUGH HOMES AND MOBILE HOMES. MULTIPLE INJURIES AND MANY RESIDENTS DISPLACED FROM THEIR HOMES. S |
| Jun 13, 5:45 PM EDT | TSTM WND DMG | 6 Nne Norwood, NC | MULTIPLE TREES DOWN NEAR LAKE TILLERY |
| Jun 13, 5:50 PM EDT | TSTM WND DMG | 7 Nne Norwood, NC | TREES BLOWN DOWN AROUND LAKE TILLERY. |
| Jun 13, 5:55 PM EDT | TSTM WND DMG | Mount Gilead, NC | SCATTERED TREES BLOWN DOWN |
| Jun 13, 5:57 PM EDT | TSTM WND DMG | Troy, NC | SCATTERED TREES BLOWN DOWN AROUND TROY ALONG HIGHWAY 24 27 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:08 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 437 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
557
WUUS52 KRAH 132130
SVRRAH
NCC007-123-125-167-132245-
/O.NEW.KRAH.SV.W.0045.130613T2130Z-130613T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
530 PM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ANSON COUNTY IN CENTRAL NORTH CAROLINA
MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
STANLY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 645 PM EDT
* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM BADIN LAKE TO 27
MILES WEST OF STANFIELD...OR ALONG A LINE EXTENDING FROM 11 MILES
NORTH OF ALBEMARLE TO 23 MILES NORTHWEST OF MONROE...MOVING EAST AT
55 MPH. QUARTER SIZED HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ELDORADO...BADIN LAKE...
LOCUST...BADIN...
STANFIELD...
STEEDS...OAKBORO...
TROY...STAR...
GLENDON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3519 8051 3551 8029 3551 7944 3533 7972
3527 7971 3516 7962 3518 7986 3514 8002
3514 8007 3511 8005 3502 8017 3502 8030
3519 8029 3516 8035 3516 8046
TIME...MOT...LOC 2130Z 270DEG 47KT 3551 8005 3515 8081
$$
GIH3 follow-up statements
381
WWUS52 KRAH 132209
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
609 PM EDT THU JUN 13 2013
NCC007-123-125-167-132245-
/O.CON.KRAH.SV.W.0045.000000T0000Z-130613T2245Z/
ANSON NC-MONTGOMERY NC-MOORE NC-STANLY NC-
609 PM EDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR STANLY...NORTHWESTERN MOORE...MONTGOMERY AND NORTHWESTERN ANSON
COUNTIES...
AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS... EXTENDING FROM HIGHFALLS
TO 6 MILES SOUTHEAST OF OAKBORO...OR ALONG A LINE EXTENDING FROM 12
MILES NORTHWEST OF CARTHAGE TO 15 MILES SOUTH OF ALBEMARLE...MOVING
EAST AT 55 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ROBBINS...MOUNT
GILEAD...ANSONVILLE...CANDOR AND PEKIN.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE IN
MONTGOMERY COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3528 8044 3551 7994 3551 7944 3533 7972
3527 7971 3516 7963 3518 7968 3518 7984
3514 8007 3510 8006 3502 8017 3502 8030
3519 8029 3516 8044 3519 8050
TIME...MOT...LOC 2208Z 270DEG 47KT 3551 7944 3515 8020
$$
GIH679
WWUS52 KRAH 132226
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EDT THU JUN 13 2013
NCC125-132236-
/O.CAN.KRAH.SV.W.0045.000000T0000Z-130613T2245Z/
MOORE NC-
626 PM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOORE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3526 8046 3523 8003 3527 7971 3516 7963
3518 7968 3518 7986 3514 8008 3510 8006
3502 8017 3502 8030 3519 8029 3516 8044
3519 8050
TIME...MOT...LOC 2226Z 270DEG 47KT 3521 7961 3510 8037
$$
NCC007-123-167-132245-
/O.CON.KRAH.SV.W.0045.000000T0000Z-130613T2245Z/
ANSON NC-MONTGOMERY NC-STANLY NC-
626 PM EDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN STANLY...SOUTHERN MONTGOMERY AND NORTHWESTERN ANSON
COUNTIES...
AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS... EXTENDING FROM 11 MILES
EAST OF PEKIN TO 10 MILES SOUTH OF STANFIELD... MOVING
EAST-SOUTHEAST AT 55 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ANSONVILLE.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3526 8046 3523 8003 3527 7971 3516 7963
3518 7968 3518 7986 3514 8008 3510 8006
3502 8017 3502 8030 3519 8029 3516 8044
3519 8050
TIME...MOT...LOC 2226Z 270DEG 47KT 3521 7961 3510 8037
$$
GIH276
WWUS52 KRAH 132244
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT THU JUN 13 2013
NCC007-123-167-132254-
/O.EXP.KRAH.SV.W.0045.000000T0000Z-130613T2245Z/
ANSON NC-MONTGOMERY NC-STANLY NC-
644 PM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STANLY...SOUTHERN
MONTGOMERY AND NORTHWESTERN ANSON COUNTIES EXPIRES AT 645 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER... WIND GUSTS OVER 30 MPH REMAIN
LIKELY OVER HARNETT COUNTY FROM 645 PM UNTIL 730 PM.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3526 8046 3523 8003 3527 7971 3516 7963
3518 7968 3518 7986 3514 8008 3510 8006
3502 8017 3502 8030 3519 8029 3516 8044
3519 8050
TIME...MOT...LOC 2244Z 270DEG 47KT 3521 7932 3510 8008
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:01 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 13, 3:01 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 301 PM EDT THU JUN 13 2013 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL CROSS THE MID ATLANTIC...AND THE TRAILING COLD FRONT WILL CROSS THE REGION THROUGH TONIGHT. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... AS OF 300 PM THURSDAY... ...PARTICULARLY DANGEROUS SITUATION SEVERE THUNDERSTORM WATCH IN EFFECT... PDS SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. THE LATEST SPC MESOANALYSIS PAGE SHOWED MLCAPE FROM NEARLY 2000J/KG TO CLOSE TO 4000J/KG ACROSS CENTRAL NORTH CAROLINA. 0-6KM SHEAR WAS STILL BETTER NORTH...FROM NEAR THE VIRGINIA BORDER NORTH INTO VIRGINIA...BUT DOWNDRAFT CAPE WAS A ROBUST 1000-1500J/KG THROUGHOUT CENTRAL NORTH CAROLINA. MSAS SURFACE-BASED LIFTED INDICES WERE -8C TO -10C. THE LATEST KGSO SOUNDING...FROM 18Z...SHOWED A CAP REMAINING AROUND 800MB BUT WITH THE LAYER AROUND 800MB COOLING SINCE 12Z. THE 18Z SOUNDING AT KRNK SHOWED THE CAP JUST ABOVE 800MB HAD ERODED... SUFFICIENTLY FOR A GUST AT KROA TO 59KT WITH STORM PASSAGE AT 1828Z. THE LATEST HRRR WRF CONTINUES WITH A TIMING OF 19Z TO 21Z IN THE IMMEDIATE TRIAD...21Z TO 23Z IN THE TRIANGLE NEAR KRDU AND SOUTHWEST ALONG U.S. 1...AND IN VICINITY OF 22Z OR JUST A LITTLE LATER TOWARD KRWI...KFAY...AND THE INTERSTATE 95 CORRIDOR. WHILE THE 0-3KM STORM RELATIVE HELICITY ON THE 18Z KGSO SOUNDING WAS 84M2/S2...ONE STILL CANNOT COMPLETELY RULE OUT A TORNADO...AS STORM RELATIVE HELICITY IN THE LOWEST 3KM ON THE SPC MESOANALYSIS PAGE APPEARED PRETTY ACCURATE AND WAS ABOVE 100M2/S2 OVER MOST OF THE REST OF CENTRAL NORTH CAROLINA...HIGHEST RELATIVE TO THE REST OF CENTRAL NORTH CAROLINA NORTHEAST OF THE TRIANGLE. -10C TO -30C CAPE IS ON THE ORDER OF 1000J/KG AS WELL...SUFFICIENT FOR THE POTENTIAL FOR LARGE HAIL AND ASSISTING WITH FREQUENT LIGHTNING POTENTIAL WITH THE STRONGEST STORMS...ALREADY SHOWN ON THE 15-MINUTE LIGHTNING PLOT EXTENDING FROM VIRGINIA SOUTHWEST INTO THE MOUNTAINS. OVERNIGHT...SUBSIDENCE AND GRADUAL CLEARING SHOULD TAKE PLACE BEHIND THE DEEP CONVECTION. THE COLD FRONT SHOULD LAG THE DEEP CONVECTION...AND WILL HOLD ONTO POPS FOR A SHORT PERIOD BEHIND THE TIMING NOTED ABOVE. HOWEVER...NAM AND GFS BUFR SOUNDINGS SHOW AN INCREASING STABLE AIR MASS WITH DIMINISHING LAPSE RATES ALOFT. WILL HAVE POPS BELOW SLIGHT CHANCE THROUGHOUT CENTRAL NORTH CAROLINA BY 05Z...AND THIS COULD END UP BEING SLOW EVEN IN THE FAR SOUTHEAST TOWARD KCTZ. LOWS IN THE LOWER TO MID 60S. FRIDAY...IN THE TIGHT GRADIENT IN THE MORNING BEHIND THE DEPARTING STRONG LOW...WIND GUSTS SHOULD INCREASE TO AROUND 20KT IN PLACES WITH MIXING. THESE VALUES SUBSIDE DURING THE AFTERNOON AS 850MB AND 925MB WINDS DIMINISH. WHILE PRECIPITABLE WATER AND K INDICES SHOW A BRIEF INCREASE FRIDAY AFTERNOON AHEAD OF ANOTHER MID-LEVEL SHORTWAVE AND THE APPROACH OF THE LEFT EXIT REGION OF A 85KT 300MB AND 55KT 500MB JET...DIVERGENCE AT 850MB AND STABLE BUFR SOUNDINGS SHOULD PRECLUDE ANY RELATIVELY DEEP CONVECTION. BUFR SOUNDINGS...HOWEVER... NOTE THE POTENTIAL FOR SHALLOW HIGH SC OR LOW AC DURING THE AFTERNOON...AND WILL AT LEAST FEATURE IN THE GRIDDED FORECAST A PARTLY SUNNY SKY FOR MUCH OF THE AFTERNOON. HIGHS IN THE LOWER TO MID 80S. && .SHORT TERM /FRIDAY NIGHT AND SATURDAY NIGHT/... AS OF 300 PM THURSDAY... BEHIND THE DEPARTING SYSTEM...CONDITIONS WILL DRY OUT AND COOL DOWN THROUGH THE EARLY PART OF THE WEEKEND. SURFACE HIGH PRESSURE AND RISING HEIGHTS ALOFT (ALTHOUGH THE CORE OF THE MID/UPPER HIGH WILL REMAIN WEST OF OF THE REGION BEFORE FLATTENING OUT BY THE LATTER HALF OF THE WEEKEND) WILL LEAD TO MORE SUNSHINE AND MOSTLY DRY CONDITIONS THROUGH SATURDAY NIGHT. TEMPS SHOULD STAY SLIGHTLY BELOW NORMAL...WITH HIGHS GENERALLY IN THE MID 80S. COMFORTABLE OVERNIGHT LOWS ARE EXPECTED FRIDAY NIGHT...MOSTLY LOWER 60S...BUT SOME UPPER 50S WILL BE POSSIBLE...WITH A SLIGHT MODERATION FOR SATURDAY NIGHT AS LOW LEVEL MOISTURE SLOWLY BEGINS TO RETURN. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 245 PM THURSDAY... THE NEXT SYSTEM WILL APPROACH THE REGION EARLY NEXT WEEK...BUT THERE ARE STILL SOME TIMING/STRENGTH ISSUES BETWEEN THE MODELS. AT THIS TIME...IT APPEARS SUNDAY/SUNDAY NIGHT WILL REMAIN MOSTLY DRY AS THE STORM SYSTEM REMAINS TO OUR NORTH AND WEST. BY MONDAY...WITH INCREASING SOUTHWESTERLY FLOW...WE WILL REALLY BEGIN TO SEE OUR MOISTURE RETURN...WITH PWAT VALUES RISING ABOVE 1.5 INCHES. THE TRAILING COLD FRONT WILL STILL BE EAST OF THE AREA ON MONDAY... THEREFORE AM EXPECTING MOSTLY DIURNALLY FORCED SHOWERS AND THUNDERSTORMS. THE TRAILING FRONT LOOKS TO CROSS THE AREA SOMETIME TUESDAY/TUESDAY NIGHT...THEREFORE THIS IS WHEN THE HIGHEST PRECIP CHANCES WILL BE FOCUSED. THE FRONT LOOKS TO STALL SOMEWHERE NEAR THE NC/SC BORDER FOR WEDNESDAY AND THURSDAY AND THIS WILL BE WHAT ULTIMATELY DRIVES OUR PRECIP CHANCES FOR THE REMAINDER OF THE FORECAST PERIOD. FOR NOW WILL KEEP SOME POPS (MOSTLY SLIGHT CHANCE) IN FOR THIS TIME FRAME AND DUE TO THE PROXIMITY OF THE FRONT...THE SOUTHERN PORTIONS OF THE FORECAST AREA WILL BE THE MOST LIKELY AREA TO RECEIVE SOME PRECIP. TEMPS WILL BE NEAR NORMAL AHEAD OF THE FRONT...WITH SLIGHTLY BELOW NORMAL TEMPS BEHIND THE FRONT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 112 PM THURSDAY... VFR CONDITIONS WILL BE PREVALENT THROUGH THE 18Z VALID TAF PERIOD OUTSIDE OF DEEP CONVECTION. A LINE OF THUNDERSTORMS IS EXPECTED TO PASS THROUGH CENTRAL NORTH CAROLINA DURING THE AFTERNOON AND EVENING HOURS. THE TIMING CONTINUES TO SEEM SIMILAR TO THAT NOTED IN THE PREVIOUS DISCUSSION BASED ON THE LATEST GUIDANCE...19Z TO 21Z IN THE IMMEDIATE TRIAD...21Z TO 23Z IN THE TRIANGLE NEAR KRDU...AND IN VICINITY OF 22Z TOWARD KRWI AND KFAY. SIGNIFICANT CROSSWINDS COULD DEVELOP WITH POTENTIALLY SEVERE THUNDERSTORM WIND GUSTS. THE GRADIENT SHOULD TIGHTEN LATE THIS AFTERNOON AND STILL ANTICIPATE A FEW WIND GUSTS NEAR 30KT WITH MIXING AHEAD OF DEEP CONVECTION. WINDS WILL GRADUALLY VEER TO WEST AND NORTHWEST OR NORTH-NORTHWEST OVERNIGHT INTO EARLY FRIDAY AS SKIES GRADUALLY CLEAR. FRIDAY MORNING...WITH MIXING AND A TIGHT GRADIENT BEHIND STRONG LOW PRESSURE OFF OF THE MID-ATLANTIC MOVING AWAY FROM THE REGION... EXPECT A FEW SURFACE WIND GUSTS TO AROUND 20KT. BEYOND THE 18Z VALID TAF PERIOD...VFR CONDITIONS WILL DOMINATE THE WEEKEND. THERE WILL BE A GRADUAL INCREASE IN CHANCES FOR SHOWERS AND THUNDERSTORMS EARLY NEXT WEEK AS THE AIR MASS MOISTENS AND AHEAD OF A COLD FRONT THAT SHOULD MOVE THROUGH CENTRAL NORTH CAROLINA VERY LATE TUESDAY INTO TUESDAY NIGHT. THERE IS ALSO AT LEAST A SMALL CHANCE OF MORNING LOW CLOUDS TUESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SEC NEAR TERM...DJF SHORT TERM...KRR LONG TERM...KRR AVIATION...DJF
Hazardous weather outlook, Jun 13, 2:16 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 216 PM EDT THU JUN 13 2013 NCZ021>023-038-039-073-074-083-140930- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 216 PM EDT THU JUN 13 2013 ...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THE THUNDERSTORMS WILL BE SEVERE...WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH LIKELY. THE BEST TIMING FOR ANY SEVERE WEATHER APPEARS TO BE THROUGH 6 PM. WHILE DAMAGING WIND GUSTS ARE THE PRIMARY THREAT OF SEVERE WEATHER...LARGE HAIL AND EVEN AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT. WITH THE RECENT HEAVY RAINS...SHALLOWLY ROOTED TREES IN PARTICULAR MAY COME DOWN MORE EASILY IN STRONG WINDS...EVEN GUSTY WINDS AHEAD OF ANY THUNDERSTORMS. THE STORMS WILL ALSO PRODUCE VERY FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH EARLY EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>011-024>028-040>043-075>078-084>086-088-089-140930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 216 PM EDT THU JUN 13 2013 ...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THE THUNDERSTORMS WILL BE SEVERE...WITH DESTRUCTIVE WIND GUSTS IN EXCESS OF 65 MPH LIKELY...AS WELL AS LARGE HAIL. THE BEST TIMING FOR ANY SEVERE WEATHER APPEARS TO BE BETWEEN 5 PM AND 8 PM. WHILE DAMAGING WIND GUSTS ARE THE PRIMARY THREAT OF SEVERE WEATHER...AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT. WITH THE RECENT HEAVY RAINS...SHALLOWLY ROOTED TREES IN PARTICULAR MAY COME DOWN MORE EASILY IN STRONG WINDS...EVEN GUSTY WINDS AHEAD OF ANY THUNDERSTORMS. THE STORMS WILL ALSO BE ACCOMPANIED BY VERY FREQUENT LIGHTNING STRIKES. ADDITIONALLY...THE COMBINATION OF A HUMID AIR MASS AND HIGH TEMPERATURES MOSTLY IN THE MID 90S WILL RESULT IN HEAT INDICES AS HIGH AS 100 TO 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED BETWEEN 4 PM AND 9 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Local storm report, Jun 13, 5:09 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG WINSTON-SALEM 36.10N 80.26W
06/13/2013 FORSYTH NC 911 CALL CENTER
FORSYTH CO REPORTS DAMAGE COUNTY WIDE... MANY TREES AND
POWER LINES DOWN... WORST IS IN THE NORTHWEST.
&&
EVENT NUMBER RAH1300550
SECLocal storm report, Jun 13, 5:16 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG LEXINGTON 35.81N 80.26W
06/13/2013 DAVIDSON NC 911 CALL CENTER
WIDESPREAD TREES DOWN ACROSS THE ENTIRE COUNTY
&&
EVENT NUMBER RAH1300551
KRRLocal storm report, Jun 13, 5:18 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
518 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 1 NE STOKESDALE 36.25N 79.97W
06/13/2013 GUILFORD NC EMERGENCY MNGR
TREE DOWN ON A HOUSE... PEOPLE TRAPPED INSIDE
&&
EVENT NUMBER RAH1300552
SECLocal storm report, Jun 13, 5:25 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST CHAPEL HILL APT 35.94N 79.08W
06/13/2013 M52 MPH ORANGE NC ASOS
PEAK WIND OF 52 MPH AT KIGX.
&&
EVENT NUMBER RAH1300553
BLAESSpecial weather statement, Jun 13, 5:25 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT THU JUN 13 2013
NCZ039-073>076-132215-
LEE-MONTGOMERY-MOORE-RANDOLPH-STANLY-
525 PM EDT THU JUN 13 2013
...STRONG THUNDERSTORMS WILL MOVE EAST-SOUTHEAST ACROSS NORTHERN
STANLY... SOUTHERN RANDOLPH... NORTHERN MOORE... NORTHERN
MONTGOMERY... AND LEE COUNTIES THROUGH 615 PM EDT...
AT 523 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS WITH STRONG WIND GUSTS EXTENDING FROM 12 MILES
SOUTHEAST OF SILER CITY TO 5 MILES NORTH OF ALBEMARLE...MOVING EAST
AT 50 MPH. OTHER STRONG TO SEVERE STORMS LOCATED BACK OVER THE
CHARLOTTE METRO AREA WILL MOVE IN FROM THE WEST AFTER 6 PM.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CUMNOCK...GLENDON...
SANFORD...GUM SPRINGS...TRAMWAY...LEMON SPRINGS.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 69 AND 76.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3550 8029 3552 7979 3552 7936 3555 7920
3560 7912 3560 7905 3556 7903 3552 7897
3542 7907 3530 7921 3528 8043
TIME...MOT...LOC 2123Z 288DEG 45KT 3557 7933 3543 8018
GIHLocal storm report, Jun 13, 5:29 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG ROXBORO 36.40N 78.98W
06/13/2013 PERSON NC 911 CALL CENTER
MANY TREES DOWN AROUND THE ROXBORO AREA
&&
EVENT NUMBER RAH1300554
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:32 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 58 min |
| Jun 13, 4:26 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 79 min |
| Jun 13, 4:31 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Davidson, Guilford, Orange, Person and 1 more | 89 min |
| Jun 13, 5:03 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Franklin, Granville, Halifax, Nash and 4 more | 57 min |
| Jun 13, 5:25 PM EDT | Special Weather Statement | RAH | Lee, Montgomery, Moore, Stanly | 50 min |
| Jun 13, 5:39 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Moore, Wake | 66 min |
| Jun 13, 5:55 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Sampson | 80 min |
| Jun 13, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Harnett, Johnston, Nash and 4 more | 94 min |
| Jun 13, 6:05 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond, Scotland | 70 min |
| Jun 13, 6:53 PM EDT | Special Weather Statement | RAH | Harnett | 52 min |
| Jun 13, 7:13 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Stanly | 62 min |
| Jun 13, 7:15 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Richmond, Sampson, Scotland, Wayne | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.